Post # 1
I have been sexually active for a year, my skin has gotten out of control with cystic acne. I had some acne before but it has become worse now.
I find its worse after being intimate with my bf. I also have a copper IUD that I had put in 5 months ago, not sure if this is related. My periods are longer and sucky, but everything else is good.
My doctor had me on some tropical agent and retina a, its not working. Anything else I can try? I don’t really want to take Accutane.
This might be hormonal as all the acne is worse on my chin and sides.
Post # 3
It’s more likely to be due to the IUD that becoming sexually active, as are the changes to your menstrual cycle, IMHO. The act of sex itself doesn’t change your hormones enough to have such a drastic effect to my knowledge.
Post # 4
Hi Clara, welcome, I’m new as well, great boards and great people posting!
Post # 6
- Wedding: March 2014 - Brazil Room
Accutane was considered the “last resort” by my dermatologist for me… and we tried everything under the sun for my cystic acne… but it truly was the ONLY thing that worked.
Just make sure that if you do try it, that your dermatologist starts you out on the smallest dosage and works you up slowly to a medium dose. I had severe cystic acne (like my face would spontaneously start bleeding througout the day… I looked like a monster with scabs, bumps, infections, scars….) and the small to medium dose cleared me for life. It was life changing… but I don’t advertise to a lot of people that I went on it still because they can be psychos at you for choosing to take it.
Post # 7
I got really bad cystic acne when I turned 24/25. It almost definitely has nothing to do with being sexually active, though if you traded hormonal birth control for an IUD that could have an effect. It could just be your skin changing with age. Definitely talk to your doctor!
Post # 8
@NovaGrey: I just started Accutane and I am realizing that… I have decided to keep quiet about it too. My mom flipped sh** when I told her…my Grandma started looking up home remedies. She was like “put some Listerine on it”…thanks, Grams. : )